Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 25, 2005, 1:27 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 1:27 AM CDT (06:27 UTC)
- Expired
- Apr 25, 2005, 2:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 165 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 250628 SVRBRO TXC247-505-250700- /O.NEW.KBRO.SV.W.0002.050425T0627Z-050425T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 127 AM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS NORTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 200 AM CDT * AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ESCOBA...OR ABOUT 18 MILES NORTH OF ZAPATA...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2723 9925 2705 9924 2704 9871 2726 9871 $$ TOMASELLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:25 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 24, 7:25 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 725 PM CDT SUN APR 24 2005 .DISCUSSION...LATEST VSBY SATELLITE IMAGES PRIOR TO SUNSET IN THE RGV SHOW CLEARING SKIES OVER THE REGION AS THE UPPER TROUGH MOVES EAST. THE UPPER FLOW PATTERN FLATTENS BY MONDAY MORNING...AWAITING INFLUENCE FROM THE MEAN UPPER TROUGH CENTERED OVER THE GREAT LAKES WHICH HELPS PULL A FRONTAL BOUNDARY TOWARD THE VALLEY TUESDAY NOONISH. SOME DRIER AIR WILL ENTER THE WESTERN VALLEY BY LATE TUESDAY NIGHT...AS DEWPOINTS FALL TO THE UPPER 40S AND LOWER 50S THERE. CLOSER TO THE COAST...DEWPOINT REMAIN IN THE 60S BY SUNRISE WEDNESDAY IN A WEAK NORTHEAST SURFACE FLOW. RETURN FLOW EXPECTED BY THURSDAY...WITH SOUTHEAST WINDS AROUND 15 MPH BY AFTERNOON. PRIOR TO FROPA TUESDAY...SOUTH WINDS MAY INCREASE TO NEAR 20 KNOTS ALONG THE COAST...AND NEAR BRO AND HRL. LITTLE CHC FOR RAIN IS ANTICIPATED UNTIL LATE NEXT WEEKEND...AS STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF AN APPROACHING PACIFIC FRONT. WILL REMOVE POPS FROM ZONES PER CURRENT TRENDS INDICATED BY SATELLITE AND LOCAL RADARS AND CLEAR SKIES SOMEWHAT. && .PREV DISCUSSION...OVERALL 500 MILLIBAR FLOW OVER THE SOUTH TEXAS AREA WILL BE DOMINATED BY A ZONAL/RIDGING PATTERN AS TROFFING DIGS IN OVER THE CENTRAL AND EASTERN PORTIONS OF THE COUNTRY. THIS TROFFING OVER THE CENTRAL U.S. WILL PUSH THROUGH A FAIRLY DRY COLD FRONT ON TUESDAY. SOME MARGINAL MOISTURE ADVECTION OCCURS LATE MONDAY AND EARLY TUESDAY AHEAD OF THE FRONT BUT THIS DOES NOT APPEAR TOO SIGNIFICANT SO WILL NOT INCLUDE MAJOR POPS. THE RETURNING SOUTHEASTERN SURFACE FLOW TONIGHT WILL INCREASE THE WARM AIR ADVECTION NICELY TONIGHT AND MONDAY. ACCORDINGLY...MAV TEMPERATURES ARE A LITTLE WARMER IN COMPARISON TO MET GUIDANCE WITH BOTH SHOWING A GOOD WARMUP IN THE SHORT TERM. FURTHER INTO THE EXTENDED RANGE PERIOD...THE 500 MILLIBAR TROFFING OVER THE CENTRAL AND EASTERN U.S. PULLS NORTH ALLOWING BROAD RIDGING TO BUILD OVER THE TEXAS COASTLINE THIS WILL KEEP A DRY AND HOT PATTERN PREVAILING INTO THE LATTER PORTION OF THE PERIOD DRIVING UP TEMPERATURES TO ABOVE CLIMO. MOISTURE LEVELS REMAIN LIMITED IN THE LONGER RANGES UNTIL ANOTHER 500 MILLIBAR SHORT WAVE DIVES INTO THE SOUTH CENTRAL PLAINS STATES TOWARDS NEXT WEEKEND PULLING IN SOME BETTER MOISTURE. THIS 500 MILLIBAR TROUGH WILL PULL ANOTHER FAIRLY DRY COLD FRONT THROUGH DEEP SOUTH TEXAS NEXT WEEKEND...BUT WITH THE VERY LIMITED MOISTURE VALUES WILL ONCE AGAIN ONLY INCLUDE SLIGHT CHANCE POPS. && .MARINE...(UPDATED) MSAS SURFACE ANALYSIS INDICATED LIGHT TO MODERATE SOUTHEAST WINDS ACROSS THE COASTAL WATERS THIS EVENING. SEAS WERE NEAR 3 FEET WITH EAST TO SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020. WINDS EXPECTED TO CONTINUE TO VEER TO THE SOUTHEAST OFFSHORE TONIGHT. NO CHANGES EXPECTED TO CURRENT MARINE GRIDS/ZONES. && .AVIATION...(UPDATED) VISIBLE SATELLITE IMAGES INDICATED MOSTLY CLEAR SKIES ACROSS THE CWA THIS EVENING WITH A FEW HIGH CLOUDS MOVING ACROSS THE LOWER RIO GRANDE VALLEY AND FIELD OF CUMULUS CLOUDS ACROSS THE LOWER TX COAST EXTENDING OFFSHORE. CEILINGS ARE EXPECTED TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE INCREASES WITH A LOW LEVEL JET DEVELOPING. WINDS ARE EXPECTED TO VEER TO THE SOUTH AND INCREASE MONDAY. VFR CONDITIONS SHOULD PREVAIL MON AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 67 84 70 82 69 / 5 10 0 0 0 BROWNSVILLE 68 86 70 92 69 / 5 10 0 10 0 HARLINGEN 66 87 69 92 68 / 5 10 0 10 0 MCALLEN 66 90 69 94 67 / 5 10 0 10 0 RIO GRANDE CITY 66 90 67 94 66 / 5 10 0 10 0 SOUTH PADRE ISLAND 67 84 70 82 69 / 5 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 MARINE/AVIATION...61 MESO...MARTINEZ
Hazardous weather outlook, Apr 24, 10:10 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 PM CDT SUN APR 24 2005 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1010 PM CDT SUN APR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. THUNDERSTORMS WILL MOVE INTO THE EXTREME WESTERN PORTIONS OF THE RIO GRANDE VALLEY. HEAVY RAIN UP TO ONE-QUARTER OF AN INCH...OCCASIONAL LIGHTNING AND BRIEF GUSTY WINDS OF 40 MPH WILL BE POSSIBLE WITHIN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE ISSUED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:59 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 31 min |
| Apr 25, 2:03 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 27 min |
| Apr 25, 2:21 AM CDT | Severe Thunderstorm Warning | BRO | Brooks | 24 min |
| Apr 25, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 26 min |
| Apr 25, 3:17 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 28 min |
| Apr 25, 3:42 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.